Shoup DW, Toffol GJ, Trahan TJ. Brachial plexopathy secondary to anticoagulant-induced hematoma as a complication of axillary arteriography. J Am Osteopath Assoc 1997;97(2):102. doi: 10.7556/jaoa.19220.127.116.11.
Download citation file:
In the patient described, brachial plexopathy was caused by a large anticoagulant-induced hematoma and pseudo aneurysm. The patient was seen at the hospital 2 weeks postarteriography with weakness, numbness, and pain in the left arm, as well as diffuse left-sided ecchymosis. Noncontrast computed tomographic scans of the axilla confirmed the diagnosis by showing an organized hematoma in the axillary compartment. Color-flow Doppler ultrasound studies showed blood flow in a pseudoaneurysm. This is a rare complication of arteriography that requires surgical intervention to remove the hematoma, decompress the brachial plexus, and repair the puncture site responsible for the pseudoaneurysm. Even if there is a delayed diagnosis, surgery should be performed urgently. Prognosis is based on prompt recognition and timely surgical intervention.
This PDF is available to Subscribers Only
View Article Abstract & Purchase Options